Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 51, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 4:41 AM CDT for Humboldt County, Webster County, Wright County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 4:41 AM CDT (09:41 UTC)
- Expired
- Aug 19, 2007, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Humboldt County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 190941
FFWDMX
IAC091-187-197-191545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
441 AM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WEBSTER COUNTY IN CENTRAL IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1045 AM CDT
* AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
EAGLE GROVE...DAKOTA CITY...CLARION AND BELMOND
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE NEXT
2 HOURS IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4291 9349 4256 9350 4257 9398 4257 9419
4257 9445 4280 9445
TIME...MOT...LOC 0941Z 180DEG 0KT 4265 9432
$$5 follow-up statements
000
WGUS73 KDMX 191046
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
546 AM CDT SUN AUG 19 2007
IAC091-187-197-191545-
WRIGHT IA-WEBSTER IA-HUMBOLDT IA-
546 AM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES...
AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
EAGLE GROVE...DAKOTA CITY...CLARION AND BELMOND
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4291 9349 4256 9350 4257 9398 4257 9419
4257 9445 4280 9445
TIME...MOT...LOC 1046Z 180DEG 0KT 4265 9432
$$000
WGUS73 KDMX 191141
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT SUN AUG 19 2007
IAC091-187-197-191545-
WRIGHT IA-WEBSTER IA-HUMBOLDT IA-
640 AM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. PRECIPITATION ESTIMATES SUGGEST A BAND OF ONE AND ONE HALF TO
THREE INCHES OF RAIN HAS FALLEN FROM THE NORTHWEST CORNER OF WRIGHT
COUNTY...THROUGH HUMBOLDT...INTO FAR NORTHWEST WEBSTER COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
EAGLE GROVE...DAKOTA CITY...CLARION AND BELMOND
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4291 9349 4256 9350 4257 9398 4257 9419
4257 9445 4280 9445
TIME...MOT...LOC 1140Z 180DEG 0KT 4265 9432
$$000
WGUS73 KDMX 191241
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT SUN AUG 19 2007
IAC091-187-197-191545-
WRIGHT IA-WEBSTER IA-HUMBOLDT IA-
742 AM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES...
AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING BRIEF HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING OVER THE WARNED AREA. RAINFALL INTENSITY CONTINUES
TO DECREASE WITH THE TREND EXPECTED TO CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
EAGLE GROVE...DAKOTA CITY...CLARION AND BELMOND
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4291 9349 4256 9350 4257 9398 4257 9419
4257 9445 4280 9445
TIME...MOT...LOC 1238Z 180DEG 0KT 4265 9432
$$000 WGUS73 KDMX 191358 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 857 AM CDT SUN AUG 19 2007 IAC091-191545- HUMBOLDT IA- 857 AM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR HUMBOLDT COUNTY... ...THE FLASH FLOOD WARNINGS FOR NORTHERN WEBSTER AND WRIGHT COUNTIES HAVE BEEN CANCELED... AT 853 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME INTERSECTIONS STILL PARTIALLY FLOODED DUE TO POOR DRAINAGE IN THE CITY OF HUMBOLDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT AND DAKOTA CITY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. CONDITIONS SHOULD CONTINUE TO SLOWLY IMPROVE SINCE INTENSE RAINFALL IS NOT ANTICIPATED FOR THE NEXT SEVERAL HOURS. LAT...LON 4285 9398 4265 9397 4265 9445 4280 9445 TIME...MOT...LOC 1357Z 180DEG 0KT 4265 9432 $$ JUNGBLUTH
000 WGUS73 KDMX 191444 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 943 AM CDT SUN AUG 19 2007 IAC091-191453- HUMBOLDT IA- 943 AM CDT SUN AUG 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HUMBOLDT COUNTY... LOCAL LAW ENFORCEMENT REPORTS THAT STREET FLOODING HAS ENDED IN HUMBOLDT...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A FLASH FLOOD WATCH REMAIN IN EFFECT FOR THE AREA UNTIL 4 AM MONDAY...BUT HEAVY RAINS ARE NOT EXPECTED AT LEAST INTO THE EARLY AFTERNOON HOURS. LAT...LON 4285 9398 4265 9397 4265 9445 4280 9445 TIME...MOT...LOC 1443Z 180DEG 0KT 4265 9432 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:15 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 19, 3:15 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CDT SUN AUG 19 2007 .DISCUSSION... COMPLICATED FORECAST WITH ISSUES OF TIMING...LOCATION AND INTENSITY. MODELS HAVING INTENSITY ISSUES WITH REMNANTS OF ERIN AND AFFECT ON SCENARIO IN UPPER MIDWEST. HOWEVER MODELS CLOSER IN SOLUTIONS THAN FARTHER APART WITH USUAL PROBLEMS IN DETAILS. WITH FRONTAL BOUNDARY LOCATION NOT CERTAIN AND FEEDBACK INTO GFS THINGS BECOME UNCLEAR AND CONFIDENCE LEVEL GOES DOWN. BELIEVE WITH CURRENT PATTERN THAT WE CAN EXPECT A WET WEEK THOUGH THERE WILL BE SOME DRY DAYS DEPENDING ON LOCATION OF BOUNDARY AND TIMING OF SHORT WAVES THROUGH THE AREA. PLENTY OF LIFT IN MOST PERIODS WITH GOOD THETA ADVECTION ESPECIALLY LATER INTO THE FORECAST PERIOD (MON NGT-WED) WITH GOOD MOISTURE INTO THE AREA MAY BE LOOKING AT OFF AND ON ISSUANCE OF FFAS. BELIEVE FOR MOST PART SEVERE THREAT MINIMAL THOUGH IF CLOUDINESS BREAKS OUTLOOKS FOR DAY TWO AND THREE COULD EASILY BE REALIZED WITH THOUGH EARLY NEXT WEEK STRONG CAP AND IF CLOUDINESS PERSISTS WILL NOT REALIZE DAY TIME HEATING OR ANY GREAT INSTABILITY. AIRMASS DOES CONTAIN POTENTIAL FOR SEVERE IF FACTORS BREAK THE RIGHT WAY. TEMPERATURES ARE ANOTHER ELEMENT THAT HIGHLY DEPENDENT ON BOUNDARY POSITIONS AND CLOUDINESS. GETTING INTO SECOND HALF OF AUGUST CLOUDINESS WILL BE MORE PERSISTENT. WITH BOUNDARY SAGGING AND DECENT PRE EXISITNG FACTORS IN PLACE WILL EXTEND WATCH IN TIME AND COVERAGE UNTIL 09Z MONDAY MORNING. .AVIATION...19/06Z HAVE UPDATED TAFS TO REFLECT SLOWER TIMING OF CONVECTION IN THE NORTH. LOW STRATUS WILL ALSO BE PROBLEMATIC...ESPECIALLY IN MCW...AND WILL HAVE TO BE MONITORED FOR SOUTHWARD PROGRESS. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050- && LONG TERM...FORSTER/13/9/1
Hazardous weather outlook, Aug 19, 12:18 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1218 AM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 1218 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA...GENERALLY ALONG AND NORTH OF HIGHWAY 3. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS NORTHERN IOWA. LOCALLY HEAVY RAINS ARE POSSIBLE AND COULD PRODUCE ISOLATED FLASH FLOODING...ESPECIALLY OVER AREAS THAT RECEIVED HEAVY RAINFALL SATURDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH FRIDAY...WITH HIGHEST CHANCES ON SUNDAY NIGHT AND WEDNESDAY NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL IS POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT...BUT REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED. IAZ033>039-044>050-057>062-070>075-081>086-092>097-191100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1218 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...GENERALLY SOUTH OF HIGHWAY 3. .DAY ONE...TONIGHT SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH FRIDAY...WITH HIGHEST CHANCES ON SUNDAY NIGHT AND WEDNESDAY NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL IS POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:39 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 19, 5:49 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 4:51 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 6:06 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Aug 19, 6:21 PM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 19, 6:32 PM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.